Sgpt

SGPT stands for serum glutamic pyruvate transaminase. It is an enzyme present normally in liver and heart cells. It gets released into the blood when the liver or heart becomes damaged. High levels of SGPT in the blood indicate liver damage. Conditions like cirrhosis, celiac disease, diabetes, heart attack, and hepatitis show raised blood serum SGPT levels. The symptoms of high SGPT levels are vomiting, nausea, weakness, fatigue, leg swelling, and shortness of breath. To reduce SGPT levels, taking diet modification with vitamin D is necessary.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Please suggest ways to lower SGPT levels.

Query: Hi doctor, My daughter is 8 years old. She is suffering from jaundice for the past four months. Presently, as per her blood test, bilirubin 0.40 mg/dL, conjugated bilirubin 0.10 mg/dL, unconjugated bilirubin 0.30 mg/dL and ALT (SGPT) 57.00 U/L. The medicines she had been prescribed are Junior Lanzol...  Read Full »


Dr. Faisal Abdul Karim Malim

Answer: Hello, Welcome to icliniq.com. To add to your knowledge, SGPT is a marker of inflammation of the liver (serum glutamic-pyruvate transaminase). Whenever there is some damage to the liver, the SGPT will rise along with serum bilirubin levels. During healing of the liver, the SGPT levels slightly raise...  Read Full »

Can derangement in my liver enzymes be due to binge drinking?

Query: Hello doctor,I just had blood work done. The tests for my liver came back deranged and I have to have another test next week. My LFTs have always been normal. The night before I had the test I drank a lot and got tipsy. There was a hangover the next day. Could this be the reason for my deranged leve...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. Yes, deranged in medical terms means abnormal, and likely, in your case, there must be elevated liver enzymes like SGOT (serum glutamic oxaloacetic transaminase) and SGPT (serum glutamic-pyruvic transaminase). Likely, the cause is alcohol only. It directly affects on...  Read Full »

I have grade 2 fatty liver. Can I reduce my SGPT levels to normal in just 10 days?

Query: Hello, I have a grade 2 fatty liver as per my abdominal ultrasound test conducted. Currently, I take Liv.52 tablets daily. Last week I visited a medical center to obtain a medical certificate for a medical visit to another country. But they refused to provide a medical certificate as my SGPT level i...  Read Full »


Dr. Alexander Davis

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. Half the world has a fatty liver. Non-alcoholic fatty liver disease (NAFLD) is as common as high blood pressure. It is not good but not dangerous as long as you do not have signs of inflammation or non-alcoholic steatoh...  Read Full »

I have jaundice symptoms, and my test result shows high levels of SGPT, SGOT, along with bilirubin. Please help.

Query: Hello doctor, For the past week, I have had symptoms of jaundice, so I went through some liver and jaundice tests, and tests came up with high levels of SGPT Or SGOT, and bilirubin is 15.3. Please help.  Read Full »


Dr. Yash Kathuria

Answer: Hello, Welcome to icliniq.com. I read your query and can understand your concern. First, high bilirubin, SGPT (serum glutamic-pyruvic transaminase), and SGOT (serum glutamic-oxaloacetic transaminase) are the markers of liver injury. This can occur due to the following reasons - 1) Excess alcoho...  Read Full »

Is there a permanent cure for my prolonged macrocytosis?

Query: Hello doctor, I have had macrocytosis for a long time. My last B12 and folate levels were high. I have symptoms of nervousness, snarkiness, light headedness, palpitations, and sometimes tingling in the hands and feet. It is making me crazy. My MCV is 104.9, MCH 35.6 and last TSH 2.18. I have consult...  Read Full »


Dr. Goswami Parth Rajendragiri

Answer: Hello, Welcome to icliniq.com. Macrocytosis can be present because of hypothyroidism, alcohol, liver disease, etc. Your TSH value is within the limit. So, I do not think a thyroid problem can be the cause. You can get the following tests to rule out liver and kidney problem: SGOT (serum g...  Read Full »

Kindly look into my ultrasound and provide a detailed report.

Query: Hello doctor, Please provide a detailed report for my ultrasound. I am attaching the same.  Read Full »


Dr. Jain Padmesh Satishchand

Answer: Hello, Welcome to icliniq.com. B mode technique, gray scale sonographic images interpreted along with a few color Doppler images. Excessive bowel gases limit adequate evaluation especially of the retroperitoneum.Liver: The liver is mildly enlarged in size spanning 17.70 cm craniocaudally. It is norm...  Read Full »

Is it normal to have high SGOT and SGPT levels, immediately after stopping Udiliv?

Query: Hi doctor, I was diagnosed with high SGOT and SGPT levels and started medication (Udiliv) one year back. They levels dropped a month back, and the tests showed normal values. So, I stopped taking the medicines after the doctor's advice. Today when I did a blood test, SGOT and SGPT was 59 and 114. Is...  Read Full »


Dr. Pardhan Rajesh Kumar

Answer: Hi, Welcome to icliniq.com. SGOT and SGPT values do not rise immediately after stopping Udiliv (Ursodeoxycholic acid) usually.You need further evaluation like fibroscan, to find out rare causes of liver enzyme elevation.Revert with more information to a medical gastroenterologist online --> https...  Read Full »

Do I need to take medication for chronic hepatitis B?

Query: Hello doctor, I am currently diagnosed with chronic hepatitis B. Viral load is 6 million IU/ml, SGPT is 85 and others are in range, and HBeAg is 0.06. Should I start medication? Am I in danger? I am a 30-year-old male. I also have a loss of appetite, gastritis, and bloated stomach. Please help.  Read Full »


Dr. Ajeet Kumar

Answer: Hello, Welcome to icliniq.com. Yes, you should definitely start the treatment. But I want you to get a baseline renal function tests and fibroscan of the liver. If renal functions are normal then we can start and continue the treatment at the maximum dose. You can use tablet Tenofovir 300 mg once da...  Read Full »

My SGOT is 40 and SGPT is 55. Do I need to take fibroscan?

Query: Hello doctor, Today I checked my liver function test. My SGOT is 40 (5 to 35), SGPT 55 (5 to 40), but when I searched online, the normal range is SGOT (5 to 40), SGPT (7 to 56). What to do? And the doctor asked me to take fibroscan. Actually fibroscan is three stage in fatty liver. Should I take fib...  Read Full »


Dr. Magesh Thirunavukkarasu

Answer: Hi, Welcome to icliniq.com. I just went through your symptoms and I also saw your laboratory investigation reports (attachment removed to protect patient identity). Your liver function test enzymes are very normal and you do not have to worry about it. The second thing is your hepatitis B surface an...  Read Full »

My SGPT ALT test shows a value of 13 U/L. What does it indicate?

Query: Hello doctor, My SGPT ALT test shows a value of 13 compared to the recommended value of 16 to 63 U/L.What does it indicate? I have chronic constipation. Kindly help.  Read Full »


Dr. Ghulam Fareed

Answer: Hello, Welcome to icliniq.com. Thank you for your query. I understand your concern. I have reviewed your attached reports, and ALT is slightly below the normal range. But there is nothing to be worried about. Liver function tests are usually checked to see whether they are raised. Increased level...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.